Alert archive / Georgia / Flash Flood Warnings in 2022
Flash Flood Warning 20, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Aug 5, 2022, 6:26 PM EDT for Cherokee County, Cobb County, Georgia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2022, 6:26 PM EDT (22:26 UTC)
- Expired
- Aug 5, 2022, 9:48 PM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, GA, Cobb County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 6:28 PM EDT | FLASH FLOOD | Marietta, GA | ROADWAY FLOODING ACROSS SEVERAL LOCATIONS IN MARIETTA INCLUDING BARRETT PARKWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1217 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781
WGUS52 KFFC 052226
FFWFFC
GAC057-067-060430-
/O.NEW.KFFC.FF.W.0020.220805T2226Z-220806T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
626 PM EDT Fri Aug 5 2022
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
South Central Cherokee County in north central Georgia...
Northeastern Cobb County in north central Georgia...
* Until 1230 AM EDT Saturday.
* At 626 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Marietta, Sandy Springs, Roswell, Kennesaw, Woodstock, Sandy
Plains, White Water Park, Sweat Mountain, Kennesaw State
University and Mount Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3411 8459 3413 8457 3409 8443 3401 8440
3394 8441 3390 8445 3394 8454 3399 8462
3408 8462
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
629
WGUS72 KFFC 060148
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
948 PM EDT Fri Aug 5 2022
GAC057-067-060158-
/O.CAN.KFFC.FF.W.0020.000000T0000Z-220806T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee GA-Cobb GA-
948 PM EDT Fri Aug 5 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL CHEROKEE AND
NORTHEASTERN COBB COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to avoid any standing water on roadways.
LAT...LON 3411 8459 3413 8457 3409 8443 3401 8440
3394 8441 3390 8445 3394 8454 3399 8462
3408 8462
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:32 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 5, 3:32 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 332 PM EDT Fri Aug 5 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Saturday Night/... Isolated to scattered showers and storms are underway across the CWA, and with no defined synoptic-scale forcing and weak deep- layer flow, storms have been relatively weak and short-lived. That said, MLCAPE and low-level lapse rates suggest sufficient instability for some more robust updrafts, and sufficient DCAPE indicates the potential for some gusty to damaging downburst winds. Storms that become especially strong could also produce frequent lightning and locally heavy rainfall. Convection will wane after sunset with patchy fog possible in areas that receive more rainfall this evening. The CWA will remain positioned beneath a weakness in the upper- level ridge on Saturday. In the continued absence of synoptic- scale forcing, convection will once again be diurnally-driven and will be modulated by mesoscale features such as outflow boundaries and differential heating along morning cloud decks and/or heating along the higher terrain across the far north. A few strong storms will again be possible, posing the typical summertime storm threats -- gusty to damaging wind gusts, frequent lightning, and locally heavy rainfall. Martin && .LONG TERM /Sunday through Friday/... Fcst period starts with continued ample moisture advection out of the SE between a dampening broad upper ridge in the central CONUS and the Bermuda ridge to the east. Aside from some weak waves of moisture, the main forcing will be diurnally driven most days and have mainly chance to likely pops advertised. The Bermuda high retrogrades a bit more westward for Tue/Wed, though not enough to limit the convective chances. By Thursday a piece of upper trough energy pushes southward through the Ohio Valley and allows a translated sfc front to approach from the north, which could allow for more organized convection, otherwise the rest of the days look to be general thunderstorm intensity with marginal progged CAPE and a few strong storms possible with gusty winds, frequent lightning, and locally heavy rain. Max temps through period generally near to slightly below climo norms given aforementioned moisture/precip chances. Baker && .AVIATION... 18Z Update... Currently SCT to BKN Cu with isolated SHRA and TSRA underway. Convection will become scattered as the afternoon goes on with coverage waning after ~00z. Winds will generally remain under 10 kts out of the SE through early evening, then go light to calm overnight. AHN and possibly MCN could see a period of MVFR cigs early Saturday morning. Patchy fog remains a possibility overnight depending on where SHRA and TSRA are focused this afternoon and evening. Winds will remain E to SE Saturday around 4-8 kts with diurnal Cu and convection expected. //ATL Confidence...18Z Update... Medium confidence on convection today and lower cig/vsby potential overnight/Saturday morning. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 72 89 72 87 / 20 40 30 60 Atlanta 73 90 72 89 / 20 40 30 60 Blairsville 67 83 66 83 / 30 60 40 80 Cartersville 72 90 71 89 / 20 40 30 60 Columbus 74 93 73 91 / 10 40 30 60 Gainesville 71 87 71 86 / 20 50 30 70 Macon 73 92 72 92 / 10 40 30 50 Rome 73 92 72 92 / 20 40 30 60 Peachtree City 71 90 71 89 / 20 40 30 60 Vidalia 73 92 72 91 / 10 40 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....Baker AVIATION...Martin
Hazardous weather outlook, Aug 5, 11:20 AM EDT, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1120 AM EDT Fri Aug 5 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1120 AM EDT Fri Aug 5 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected through the afternoon and evening across north and central Georgia. Some storms could become strong, capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms in the afternoon and evening are expected each day through the rest of the forecast period. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 5, 4:35 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
435 PM EDT Fri Aug 5 2022
GAZ005-007-012-013-052100-
Gilmer GA-Gordon GA-Pickens GA-Murray GA-
435 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of southwestern Gilmer,
south central Murray, northeastern Gordon and northwestern Pickens
Counties through 500 PM EDT...
At 435 PM EDT, a strong thunderstorm was over Ranger, or 12 miles
east of Calhoun, moving north at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Fairmount, Ranger, Oakman and Carters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3443 8468 3445 8480 3463 8478 3466 8467
3459 8456
TIME...MOT...LOC 2035Z 197DEG 15KT 3450 8474
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 5, 4:39 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EDT Fri Aug 5 2022
GAZ030-031-041-052115-
Polk GA-Haralson GA-Paulding GA-
439 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of northwestern
Paulding, northeastern Haralson and southeastern Polk Counties
through 515 PM EDT...
At 439 PM EDT, a strong thunderstorm was over Yorkville, or 8 miles
west of Dallas, moving north at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dallas, Rockmart, Aragon, Braswell, Yorkville, Draketown and Van
Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3388 8508 3403 8509 3403 8492 3397 8479
3379 8493 3381 8503 3381 8505 3380 8505
3381 8508 3386 8508 3387 8509
TIME...MOT...LOC 2039Z 196DEG 18KT 3390 8498
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 5, 5:19 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
519 PM EDT Fri Aug 5 2022
GAZ032-033-045-052145-
North Fulton GA-Cobb GA-DeKalb GA-
519 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of west central DeKalb,
southeastern Cobb and central Fulton Counties through 545 PM EDT...
At 519 PM EDT, a strong thunderstorm was over Bolton, or near
Atlanta, moving north at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Marietta, City of South Fulton, Sandy Springs, Smyrna,
Dunwoody, Chamblee, Fair Oaks, North Atlanta, North Druid Hills,
Midtown, Grant Park-Zoo Atlanta, Druid Hills, Vinings, Sweet Auburn,
Piedmont Park, Cascade Heights, Brookhaven, Little Five Points and
Atlantic Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3395 8443 3391 8431 3371 8434 3371 8449
3374 8455 3391 8459
TIME...MOT...LOC 2119Z 178DEG 10KT 3380 8446
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 5, 5:23 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
523 PM EDT Fri Aug 5 2022
GAZ004-005-052200-
Whitfield GA-Murray GA-
523 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of north central Murray
and northeastern Whitfield Counties through 600 PM EDT...
At 523 PM EDT, a strong thunderstorm was over Beaverdale, or 12 miles
north of Chatsworth, moving north at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Varnell, Cohutta, Crandall, Tennga, Beaverdale, Sumac, Cisco and
Gregory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3499 8470 3485 8474 3486 8496 3499 8497
TIME...MOT...LOC 2123Z 181DEG 15KT 3494 8485
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 5, 5:30 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 PM EDT Fri Aug 5 2022
GAZ021-032-052200-
Cobb GA-Cherokee GA-
530 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of southwestern
Cherokee and northeastern Cobb Counties through 600 PM EDT...
At 530 PM EDT, a strong thunderstorm was over Woodstock, or 7 miles
west of Mountain Park, moving north at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Canton, Kennesaw, Woodstock, Holly Springs, Buffington, Hickory Flat,
Union Hill, Sweat Mountain, Kellogg Creek, Oak Grove, Kennesaw State
University, Little River Landing, Lebanon, Sandy Plains, Sutallee,
Hobgood Park and Bridgemill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3425 8436 3411 8440 3411 8442 3401 8445
3401 8461 3420 8466 3425 8465 3426 8452
TIME...MOT...LOC 2130Z 181DEG 15KT 3409 8453
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 5, 5:57 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Fri Aug 5 2022
GAZ021-032-033-052230-
North Fulton GA-Cobb GA-Cherokee GA-
557 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of southern Cherokee,
northeastern Cobb and north central Fulton Counties through 630 PM
EDT...
At 556 PM EDT, a strong thunderstorm was over Sandy Plains, or near
Mountain Park, moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Marietta, Canton, Mountain Park, Sandy Springs, Roswell, Alpharetta,
Milton, Kennesaw, Woodstock, Holly Springs, Mount Bethel, Hickory
Flat, Kellogg Creek, Sandy Plains, Hobgood Park, Union Hill, White
Water Park, Sweat Mountain, Oak Grove and Kennesaw State University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3420 8436 3414 8426 3411 8426 3410 8424
3391 8441 3397 8462 3423 8462
TIME...MOT...LOC 2156Z 203DEG 12KT 3403 8447
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:52 PM EDT | Special Weather Statement | FFC | Floyd | 23 min |
| Aug 5, 3:33 PM EDT | Special Weather Statement | FFC | Bartow | 27 min |
| Aug 5, 3:57 PM EDT | Special Weather Statement | FFC | Meriwether | 33 min |
| Aug 5, 4:04 PM EDT | Special Weather Statement | FFC | Bartow | 26 min |
| Aug 5, 4:10 PM EDT | Special Weather Statement | FFC | Gordon | 35 min |
| Aug 5, 4:20 PM EDT | Special Weather Statement | FFC | Murray | 25 min |
| Aug 5, 4:35 PM EDT | Special Weather Statement | FFC | Gordon | 25 min |
| Aug 5, 4:39 PM EDT | Special Weather Statement | FFC | Paulding | 36 min |
| Aug 5, 5:19 PM EDT | Special Weather Statement | FFC | Fulton | 26 min |
| Aug 5, 5:23 PM EDT | Special Weather Statement | FFC | Murray | 37 min |
| Aug 5, 5:30 PM EDT | Special Weather Statement | FFC | Cherokee | 30 min |
| Aug 5, 5:57 PM EDT | Special Weather Statement | FFC | Cobb | 33 min |
| Aug 5, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Forsyth, Fulton | 33 min |
| Aug 5, 6:44 PM EDT | Special Weather Statement | FFC | Dawson | 31 min |
| Aug 5, 6:46 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Aug 5, 7:09 PM EDT | Special Weather Statement | FFC | Lumpkin | 36 min |
| Aug 5, 7:11 PM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| Aug 5, 7:25 PM EDT | Special Weather Statement | FFC | Gilmer | 35 min |
| Aug 5, 7:26 PM EDT | Special Weather Statement | FFC | Gilmer | 34 min |
| Aug 5, 7:52 PM EDT | Special Weather Statement | FFC | Lumpkin | 23 min |
Nearby
Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.